Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 10, NWS Bismarck, ND

April 17, 200711 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 17, 2007, 2:26 PM MDT for 11 counties in North Dakota. It took effect at Apr 18, 2007, 9:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2007, 2:26 PM MDT (20:26 UTC)
In effect from
Apr 18, 2007, 9:00 AM MDT
Expired
Apr 19, 2007, 12:00 AM MDT
In force
15 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 172026
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CDT TUE APR 17 2007

...WINDY IN THE SOUTHWEST ON WEDNESDAY...

.A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS SOUTHWEST NORTH DAKOTA ON WEDNESDAY. SOUTHEAST WINDS OF 30
TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE BY MID-DAY ON
WEDNESDAY IN THE ADVISORY AREA. TRAVEL WILL BE HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH SLOWLY THURSDAY
EVENING.

NDZ018-031>033-040-041-043-044-180430-
/O.NEW.KBIS.WI.Y.0010.070418T1500Z-070419T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
326 PM CDT TUE APR 17 2007 /226 PM MDT TUE APR 17 2007/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT
/9 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY. 

A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS SOUTHWEST NORTH DAKOTA ON WEDNESDAY. SOUTHEAST WINDS OF 30
TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE BY MID-DAY ON
WEDNESDAY IN THE ADVISORY AREA. TRAVEL WILL BE HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH SLOWLY THURSDAY
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
7 follow-up statements
000 
WWUS73 KBIS 172031 CCA
NPWBIS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT TUE APR 17 2007

...WINDY IN THE SOUTHWEST ON WEDNESDAY...

.A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS SOUTHWEST NORTH DAKOTA ON WEDNESDAY. SOUTHEAST WINDS OF 30
TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE BY MID-DAY ON
WEDNESDAY IN THE ADVISORY AREA. TRAVEL WILL BE HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH SLOWLY
WEDNESDAY EVENING.

NDZ018-031>033-040-041-043-044-180445-
/O.COR.KBIS.WI.Y.0010.070418T1500Z-070419T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
330 PM CDT TUE APR 17 2007 /230 PM MDT TUE APR 17 2007/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT
/9 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY. 

A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS SOUTHWEST NORTH DAKOTA ON WEDNESDAY. SOUTHEAST WINDS OF 30
TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE BY MID-DAY ON
WEDNESDAY IN THE ADVISORY AREA. TRAVEL WILL BE HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH SLOWLY
WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
000 
WWUS73 KBIS 180205
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT TUE APR 17 2007

...WINDY IN THE SOUTHWEST ON WEDNESDAY...

.A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS SOUTHWEST NORTH DAKOTA ON WEDNESDAY. SOUTHEAST WINDS OF
30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE BY MID-DAY
ON WEDNESDAY IN THE ADVISORY AREA. TRAVEL WILL BE HAZARDOUS...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH
SLOWLY WEDNESDAY EVENING.

NDZ018-031>033-040-041-043-044-181015-
/O.CON.KBIS.WI.Y.0010.070418T1500Z-070419T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
905 PM CDT TUE APR 17 2007 /805 PM MDT TUE APR 17 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ WEDNESDAY. 

A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS SOUTHWEST NORTH DAKOTA ON WEDNESDAY. SOUTHEAST WINDS OF
30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE BY MID-DAY
ON WEDNESDAY IN THE ADVISORY AREA. TRAVEL WILL BE HAZARDOUS...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH
SLOWLY WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 180917
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT WED APR 18 2007

...WINDY IN THE SOUTHWEST ON WEDNESDAY...

.A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS SOUTHWEST NORTH DAKOTA TODAY. SOUTHEAST WINDS OF 30 TO 40
MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE BY MIDDAY IN THE
ADVISORY AREA. TRAVEL WILL BE HAZARDOUS...ESPECIALLY FOR HIGH
PROFILE VEHICLES. THE WINDS WILL DIMINISH SLIGHTLY THIS EVENING. 

NDZ018-031>033-040-041-043-044-181730-
/O.CON.KBIS.WI.Y.0010.070418T1500Z-070419T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
417 AM CDT WED APR 18 2007 /317 AM MDT WED APR 18 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

A LOW PRESSURE SYSTEM CONTINUED TO DEEPEN ACROSS MONTANA OVERNIGHT
AND WILL CREATE A VERY TIGHT PRESSURE GRADIENT ACROSS THE WEST
THIRD OF NORTH DAKOTA TODAY. SOUTHEAST WINDS OF 30 TO 40 MPH...WITH
A FEW GUSTS TO 45 MPH ARE LIKELY BY MIDDAY AND ESPECIALLY DURING
THE AFTERNOON IN THE ADVISORY AREA. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
MEYER
000 
WWUS73 KBIS 181436
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
936 AM CDT WED APR 18 2007

...WINDY IN THE SOUTHWEST TODAY...

.A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS SOUTHWEST NORTH DAKOTA TODAY. SOUTHEAST WINDS OF 30 TO
40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE BY MIDDAY IN THE
ADVISORY AREA. TRAVEL WILL BE HAZARDOUS...ESPECIALLY FOR HIGH
PROFILE VEHICLES. THE WINDS WILL DIMINISH SLIGHTLY THIS EVENING.

NDZ018-031>033-040-041-043-044-182245-
/O.CON.KBIS.WI.Y.0010.070418T1500Z-070419T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
936 AM CDT WED APR 18 2007 /836 AM MDT WED APR 18 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

A LOW PRESSURE SYSTEM CONTINUED TO DEEPEN ACROSS MONTANA
OVERNIGHT AND WILL CREATE A VERY TIGHT PRESSURE GRADIENT ACROSS
THE WEST THIRD OF NORTH DAKOTA TODAY. SOUTHEAST WINDS OF 30 TO
40 MPH...WITH A FEW GUSTS TO 45 MPH ARE LIKELY BY MIDDAY AND
ESPECIALLY DURING THE AFTERNOON IN THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
000 
WWUS73 KBIS 182045
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT WED APR 18 2007

...WINDY IN THE FAR WEST THROUGH THIS EVENING...

.A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS THE WESTERN THIRD OF NORTH DAKOTA. SOUTHEAST WINDS OF 30
TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE INTO THIS
EVENING. TRAVEL WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. THE WINDS WILL DIMINISH SLOWLY OVERNIGHT.

NDZ001-009-017-190300-
/O.EXA.KBIS.WI.Y.0010.000000T0000Z-070419T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY
345 PM CDT WED APR 18 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE
LIKELY THIS EVENING...THEN SLOWLY DIMINISH OVERNIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ018-031>033-040-041-043-044-190600-
/O.EXT.KBIS.WI.Y.0010.000000T0000Z-070419T0600Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
345 PM CDT WED APR 18 2007 /245 PM MDT WED APR 18 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY. 

SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE
LIKELY THROUGH THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
000 
WWUS73 KBIS 190237
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM CDT WED APR 18 2007

...WINDY IN THE FAR WEST THROUGH THIS EVENING...

.A DEEPENING LOW PRESSURE SYSTEM IN MONTANA WITH HIGH PRESSURE
OVER THE GREAT LAKES...WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS THE SOUTHWESTERN PORTIONS OF NORTH DAKOTA. SOUTHEAST WINDS
OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE FOR
SEVERAL MORE HOURS THIS EVENING. TRAVEL WILL BE HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH SLOWLY
OVERNIGHT.

NDZ001-009-017-190345-
/O.CAN.KBIS.WI.Y.0010.000000T0000Z-070419T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY
937 PM CDT WED APR 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND THE WIND ADVISORY
WHICH WAS IN EFFECT HAS BEEN CANCELLED. 

$$

NDZ018-031>033-040-041-043-044-190600-
/O.CON.KBIS.WI.Y.0010.000000T0000Z-070419T0600Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
937 PM CDT WED APR 18 2007 /837 PM MDT WED APR 18 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY. 

SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE
LIKELY THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 190611
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
111 AM CDT THU APR 19 2007

...WINDS DIMINISHING OVER SOUTHWEST NORTH DAKOTA...

.LOW PRESSURE OVER EASTERN MONTANA WILL MOVE SLOWLY EAST TONIGHT.
THIS SHOULD ALLOW THE STRONG PRESSURE GRADIENT BETWEEN THE LOW
PRESSURE SYSTEM...AND HIGH PRESSURE TO THE EAST TO LESSEN. IT WILL
REMAIN WINDY OVER SOUTHWEST NORTH DAKOTA...BUT WINDS WILL REMAIN
BELOW ADVISORY CRITERIA.

NDZ018-031>033-040-041-043-044-190715-
/O.EXP.KBIS.WI.Y.0010.000000T0000Z-070419T0600Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
111 AM CDT THU APR 19 2007 /1211 AM MDT THU APR 19 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. THEREFORE THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:00 PM MDT, 26 minutes earlier.

Area forecast discussion, Apr 17, 2:00 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT TUE APR 17 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
MAIN FORECAST CONCERNS ARE WINDS AND PRECIPITATION CHANCES NEXT
SEVERAL DAYS. HAVE MAINLY FOLLOWED THE GFS.

HIGH AMPLITUDE UPPER RIDGE KEEPING CLOUDS OUT OF THE FORECAST AREA.
THIS WILL CONTINUE TONIGHT...ALTHOUGH SOME HIGH CLOUDS WILL BEGIN TO
CREEP INTO THE FAR WEST OVERNIGHT. SURFACE HIGH PRESSURE TO THE EAST
AND DEVELOPING LOW PRESSURE IN MONTANA WILL CONTINUE TO INCREASE THE
TIGHT PRESSURE GRADIENT ACROSS WESTERN NORTH DAKOTA. BY WEDNESDAY...
THE STRONG PRESSURE GRADIENT...SOUTHERLY WINDS ALOFT AND WARM
TEMPERATURES SHOULD ALLOW FOR QUITE GUSTY WINDS IN THE SOUTHWEST
CORNER. SO...WILL ISSUE A WIND ADVISORY STARTING MID-MORNING AND
CONTINUING INTO THE EVENING HOURS. WINDY CONDITIONS WILL CONTINUE
INTO THURSDAY AS WELL.

GFS AND NAM INDICATE THAT MOISTURE CHANCES MAY BE A LITTLE SLOWER
THAN EARLIER RUNS. WILL LEAVE SMALL POPS IN THE FAR WEST FOR
WEDNESDAY AFTERNOON AND THURSDAY EVENING...WITH A THREAT FOR SOME
THUNDER. GENERAL RAINFALL EXPECTED TO MOVE INTO THE FAR SOUTHWEST
LATE THURSDAY NIGHT...AND SPREAD ACROSS THE SOUTH ON THURSDAY. MAIN
RAIN CHANCE WILL SPREAD INTO THE NORTH ON THURSDAY NIGHT. EXPECT
PRECIP TYPE WILL BE MAINLY LIQUID. ADDED A SMALL CHANCE FOR SOME
SHOWERS ON FRIDAY NIGHT ASSOCIATED WITH AN AREA OF WARM ADVECTION.

TEMPERATURE FORECASTS LOOKED ON TARGET...SO MADE ONLY MINIMAL
CHANGES. HIGHS WILL BE IN THE 60S TO LOWER 70S ON WEDNESDAY...THEN
COOLING INTO THE UPPER 50S AND 60S FOR THURSDAY AND FRIDAY.

LOOKED AT FIRE POTENTIAL FOR FIRE WEATHER WATCH FOR WEDNESDAY IN THE
SOUTHWEST AS WELL. WINDS WILL BE STRONG ENOUGH...BUT IF DEW POINTS
DEVELOP AS EXPECTED...THE RH SHOULD BE HIGH ENOUGH WEDNESDAY SO THAT
RED FLAG CONDITIONS WILL NOT DEVELOP.

.LONG TERM...SATURDAY THROUGH TUESDAY
A LONG WAVE TROUGH WILL MOVE THROUGH THE AREA OVER THE WEEKEND WITH
GOOD LIFTING OVER THE AREA THROUGH THE PERIOD AS THE ASSOCIATED
SURFACE LOW MOVES ACROSS THE NORTHERN PLAINS.  RIDGING SHOULD BRING
AN END TO THE PRECIP SUNDAY NIGHT.  THE GFS AND ECWMF BEGIN TO
DIVERGE MONDAY AND TUESDAY...BUT FOR NOW WILL GO WITH THE DRIER GFS
WHICH KEEPS AN UPPER LEVEL RIDGE ACROSS CANADA WITH AN UPPER LEVEL
LOW IN THE SOUTHWEST.  THE FORECAST SHOULD BE UNDER THE INFLUENCE OF
THE RIDGE...INDICATING LITTLE CHANCE OF PRECIP.  WILL KEEP
TEMPERATURES NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION...VFR CONDITIONS SHOULD CONTINUE THROUGH THE NIGHT WITH A
SURFACE TROUGH NEARLY STATIONARY OVER EASTERN MONTANA.  A TIGHTENING
OF THE SURFACE GRADIENT TONIGHT AND WEDNESDAY MORNING SHOULD CAUSE
STRONG GUSTY SURFACE WINDS IN THE WESTERN THIRD OF NORTH DAKOTA
AFTER MORNING HEATING REMOVES ANY INVERSION THAT MAY SET UP DURING
THE NIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/
WEDNESDAY FOR NDZ018-031>033-040-041-043-044.

&&

JF/TSW
Hazardous weather outlook, Apr 17, 2:21 PM MDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
321 PM CDT TUE APR 17 2007

NDZ001>005-009>013-017-019>023-025-034>037-042-045>048-050-051-
182030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
321 PM CDT TUE APR 17 2007 /221 PM MDT TUE APR 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-031>033-040-041-043-044-182030-
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
321 PM CDT TUE APR 17 2007 /221 PM MDT TUE APR 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY. SOUTHEAST WINDS UP TO
35 MPH WITH A FEW GUSTS TO 45 MPH ARE EXPECTED. TRAVEL WILL BE
HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JF

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.